English (United Kingdom)French (Fr)
Home Wellness Research Anti-Inflamatory Drugs Gastro-Intestinal Peforation and NSAIDS

Gastro-Intestinal Peforation and NSAIDS

Wednesday, 22 October 2008 15:41

Current studies lack appropriate data on aspirin and other risk factors for gastrointestinal perforation. The aim of this study was to obtain the best estimate on aspirin and nonaspirin nonsteroidal anti-inflammatory drug (NSAID) use in these patients. NSAID use is strongly associated with an increased risk of both upper and lower gastrointestinal perforation. The high prevalence of aspirin (over-the-counter) use suggests that future introduction of new NSAIDs may not have a major impact on decreasing gastrointestinal complications if other measures are not taken.

Lanas A, Serrano P, Bajador E, Esteva F, Benito R, Sainz R // Evidence of aspirin use in both upper and lower gastrointestinal perforation // Gastroenterology 1997 (Mar);   112 (3):   683-689